The Lupus Forum banner

1 - 11 of 11 Posts

·
Registered
Joined
·
353 Posts
Discussion Starter · #1 ·
Hi everyone

Went to the neurologist Thursday::worried: . Got the results of my MRI and the dreaded nerve conduction study. The results could be better but not real bad considering everything I have been through.:( :eek:

MRI lumber spine: arthritic change at L3-4, more prominent arthritic change at L 4-5. Moderate degree of spinal stenosis. Bony reaction is greater on the left. No disc protrustions, which is good. The doc said degenerative joint dease (arthritis) is getting worse from the last time.:eek:hno:

Nerve study: there is a slowing of the tibia nerves. Doc said it is a bilateral tibial neuropathies.:tantrum: :cry3: :cry: :tears:

He put me on Lyrica, and prednisone, and told me go back to using my cane. I should get in touch with my ortho and see what he has to say also. He wants me to see my rheumy, so it looks like I am going to have to find a new one because of the problems I am having with the one that I have. He also said that some time in the future I would probably be in a wheel chair. Not looking forward to that. There is a chance that I might have to have surgery to relieve the pressure on the nerves in my back if the medication does not work. Lets hope it does. He said that the medication should take effect in about 2 weeks.

I am not real happy with the results but now I at least know what is causing the pain in my lower legs and calves. Keep you fingers crossed for me

As always

Lou:wink2: ;)
 

·
Registered
Joined
·
869 Posts
Fingers Crossed Lou! I hope you get a much better rheumy this time around, with the complications you are having you certainly need it:( . I hope the drugs work and that surgery isn't necessary, and that the two weeks of waiting for them to work just flies by:) . Wishing you all the best.
 

·
Registered
Joined
·
15,684 Posts
((((((((((Lou))))))))))))) :hugbetter:

Oh dear Lou, not really what you wanted to hear is it ((((((((((Lou)))))))))) I hope you get some rapid relief from the meds, Lyrica in particular is good for neuropathies so I have everything crossed.

I think you do need a new Rheumy after the fiasco with the last one and I hope you can find someone who will take everything into account and look after you. Not one that doesnt even bother to examine you themselves :mad:

Thinking of you,

lotsa love,

Lily
 

·
Registered
Joined
·
3,854 Posts
sorry to hear about your news, though it is good to get a good picture of where things are at.

I have had sensori-motor axonal neuropathy, meaning that the neuropathy affects both sensation and movement. I have a lot of numbness, plus increasing loss of movement in my feet and lower legs, but mostly I have learnt to live with it. I wear splints that keep my feet and legs in the right position which really helps me walk. I am also starting to get it in my hands which is annoying.

It's important to have a good rheumie to treat lupus, so I hope you can find one soon.

keep us posted about how you get on, and I hope the pain calms down with the medication. I used to have very intense pain with my neuropathy, but was very glad when it turned into numbness though that has problems of it's own, but is preferable I think

raglet
 

·
Registered
Joined
·
353 Posts
Discussion Starter · #6 ·
Hi

Unfortunately I had to go off of the lyrica. I had too many side effects, such as feeling like I was on an all night drunk all the time. My hands, feets and face began swelling, I feel like a balloon. As far as the pain, I couldn't see any difference, but I was only on it for a week.



Lou
 

·
Registered
Joined
·
15,684 Posts
:( Such a shame you couldnt take it Lou.

I wonder if Neurontin (Gabapentin) would have a similar reaction or whether you would be able to tolerate it? It's in the same class of drugs.

I found with my Neuro drug I had to start out slow and work my way up, I am now on maximum dosage for my PN and I tolerate it well. Of course I didnt get any sort of allergic reaction or anything so it was just the dopiness they were trying to avoid by getting my body used to it slowly. Just a thought.

love
Lily
 

·
Registered
Joined
·
353 Posts
Discussion Starter · #8 ·
I have found that most of these drugs I cannot take. If the drugs work for you by all means please take them.


Lou
 

·
Registered
Joined
·
6,152 Posts
Hi Lou


This is a patient to patient forum and everyones experiences are valuable and validated. Obviously Lyrica does not suit you and what can work for one doesnt always work for another. There are many members here, for example, who successfully take and swear by Amitriptyline for fibro and yet I had horrible side effects from this drug and had to come off it. Its all trial and error and individually based.

The side effects you had sounded horrible - especially the swelling:worried: I hope its possible to find some other form of treatment that will help so that you can avoid further surgery:hugbetter:

I know you have a lot on your plate right now and it probably seems overwhelming. I sure hope you can find a new Rheumy without too much hassle

Lots of love
Joan:rose:
 

·
Registered
Joined
·
353 Posts
Discussion Starter · #10 ·
Thank You all for your responses.

Most of the side effects of the lyrica have gone away. The only ones left is some blurred and double vision, and some slight swelling of my hands and feet. I see my regular family practice physican tomorrow and maybe she can tell me something. She is working on finding me a good rheumy.

I do have an update since I posted last. I showed my ortho surgeon last week the films from the mri and the nerve connuction study. He told me it was a nerve problem but that it is bone spurs on L3-4-5 and S1 :sad: that is the problem. I do trust this man completely, he has nothing to gain or lose becuse he doesn't do anything mainly but knees and hips. He said about the only way to correct the problem would be for surgery and when I am ready he will recommend a good man for the job. I have to wait until after my husband has recupperated from cataract surgery on both eyes :eek: before I can do too much. He was shocked with the reaction that I was having from the lyrica. I had only been on it for about 4 days. One thing I did learn is that the dose that the neurologist had me on was not the way it was suppost to be prescribed.

Thank you Joan for the reassurance you are all a great bunch and I have really missed talking with all of you. ((((((Hugs))))))

I will let you know how things go after my appt tomorrow.

Thanks again as always
Lou :wink2:
 

·
Administrator
Joined
·
10,183 Posts
Hi Lou,

I am sorry to hear that you will have to have surgery to correct the problem. At least there is some hope that the pain will go away.

I wish your husband a speedy recovery.

Take care,
Lazylegs
 
1 - 11 of 11 Posts
Top